Funnel Cloud, Bingham
- When
- April 28, 4:50 PM MST to 5:00 PM MST
- Where
- Bingham County, 8 mi E of Ft Hall
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.217, -112.398 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 28, 2:40 PM MST, 2 hours 10 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 340 PM MDT MON APR 28 2003 SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MAGIC VALLEY SOUTH INTO THE SOUTHERN HIGHLANDS THIS AFT AHEAD OF AN ORGANIZED LINE OF CONVECTION WHICH ARCS FROM NEAR EKO TO BNO. A COUPLE OF THUNDERSTORMS IN THE BYI VICINITY FAIRLY STRONG WITH VILS OVER 20 SO SMALL HAIL A POSSIBILITY WITH STORMS THIS EVENING....ALONG WITH LOCALLY STRONG GUSTY WINDS. HIGHEST POPS THIS EVENING WILL BE ALONG AND AHEAD OF THE LINE OF CONVECTION WHICH WILL MOVE INTO THE MAGIC VALLEY BY ABOUT 00Z. JUST BEFORE 330 PM...PUBLIC REPORTED A TORNADO IN MINIDOKA COUNTY. WILL TAPER OFF WX TO SCATTERED SHOWERS/ISOLD TSTMS AFT 06Z AS LINE OF SHOWERS TRACKS EAST/NORTHEAST. UPPER LOW CENTERED OFF THE NRN CA COAST WILL SLOWLY TRACK EAST THROUGH MIDWEEK FOR CONTINUED CHANCES OF MAINLY AFT/EVE SHOWERS. THERE ARE SOME DIFFERENCES BETWEEN ETA AND AVN ESP WITH REGARDS TO QPF SO A LOT OF UNCERTAINTIES EVEN IN THE SHORT TERM. MEDIUM RANGE MODELS DIVERGE SIGNIFICANTLY BY THE WEEKEND MAINLY IN HOW IT HANDLES THE SYSTEM DROPPING OUT OF THE EASTERN GULF OF ALASKA. FOR THE TIME BEING...WILL STICK WITH GFS SOLUTION WHICH RESULTS IN CONTINUED MAINLY CHANCE POPS THROUGH EARLY NEXT WEEK. WAW .KSFX...OPERATIONAL...VCP 11. .PIH...NONE.
IDZ017>023-031-032-290000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
0444 PM MDT MON APR 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM RUPERT ID FX TORNADO
04/28/03 MINIDOKA TORNADO MOVING NORTHEAST
0426 PM POCATELLO ARPT ID FX TORNADO
04/28/03 POWER TORNADO LOCATED WEST OF
NWS OFFICE
0435 PM 3 SW AMERICAN FALLS ID FX TORNADO
04/28/03 POWER TORNADO LOCATED NEAR
INDIAN SPRINGS
0440 PM AMERICAN FALLS ID 1.00 IN HAIL
04/28/03 POWER
0440 PM AMERICAN FALLS ID 1.75 IN HAIL
04/28/03 POWER
WAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
0519 PM MDT MON APR 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 PM POCATELLO ARPT ID 1.75 IN HAIL
04/28/03 POWER
WAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
0535 PM MDT MON APR 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 3 SW POCATELLO ARPT ID FX TORNADO
04/28/03 POWER TORNADO MOVEMENT ENE AND
LASTED UNTIL 0515 PM MDT
0525 PM CHUBBUCK ID 1.75 IN HAIL
04/28/03 BANNOCK
0530 PM CHUBBUCK ID 1.75 IN HAIL
04/28/03 BANNOCK
0531 PM FORT HALL ID 0.75 IN HAIL
04/28/03 BANNOCK
WAWThe Pocatello radar (KSFX), 26 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351642.